|Kaletra monotherapy and CD4 count
May 20, 2007
Hello; after years of struggling with my various MDs so they would treat me with smaller cocktails, I've finally ended taking only Kaleetra.
In the last 10 years went from 4-drug HAART, to monotherapy. The s/effects of the heavy cocktails were unbearable and I could not stay w/out work, but working and being fatigued all day was not possible, either. 7 years ago I started taking drug holidays but that did not seem like a good idea after a while.
Taking only 2 meds made it possible for me to be tx adherent for years, but the s/effects were still too hard to tolerate.
Today, after almost a year of being on Kaleetra alone, my VD is absoulte zero (according to the most sensitive tests). My CD4, though remains barely under 300 no matter what I've done in the past 7 to 8 years. Any thouhgts on how to address this issue and what I could do to raise the t-cells?
Thanks much; Cesar
| Response from Dr. Pierone
Hello and thanks for posting.
I'm glad to hear the have been doing well with an undetectable viral load on Kaletra monotherapy. This is a regimen which seems to work in most people and is certainly better tolerated compared with the use of Kaletra with other medications on top of it.
Some people have CD4 counts which do not reconstitute very quickly. But as long as they are in a safe range like yours, there's not much to do about this. Unfortunately, we do not have proven, nontoxic, strategies to raise CD4 counts. IL-2 will lead to CD4 count increases, but at the cost of significant toxicity.
Since it sounds like you are tolerating Kaletra well, it would be reasonable to simply continue this regimen and see how things go over the next several years.
Best of luck to you and let us know how things turn out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.